the only thing that had a significant effect on reducing the extreme akathesia i got from abilify was cogentin (Benztrop) but unfortunately the benztop relaxed my eyes to the point that my normally perfect vision became incredibly blurry and i had to wear reading glasses to focus. Dry mouth was another annoying side effect from benztrop... but of course these side effects were nothing compared to the stress of akathesia. i think akathesia was even worse than my psychosis. I hope you find some relief from i think was the worst feeling ive ever had in my entire life.
The other options in the same class (anti cholinergics) are Kemadrin, Artane and Akineton but they all have the same side effect profile as Cogentin. The other commonly used options are Benadryl, Symmetryl and beta blockers such as Inderal and Atenolol. Those are the ones I am familiar with and have tried but all this should be discussed with a doctor as they are all effective in different ways and have different side effect profiles. The only antipsychotic available now that generally doesn't cause akathesia or other temporary movement disorders is Clozaril but that is within a psychiatrist's discretion used when a person can't respond to or tolerate other antipsychotics because of its side effect profile although some people respond to it very well as each person responds differently to each medication. There is still continuing clinical research into antipsychotics that may not have this potential as well.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.